Ohio, 2008Lightning Strike in Ohio, February 5, 2008
February 5, 2008 · NWS PBZ · 1 event in 1 county or zone
Scattered thunderstorms developed along a stalled front across eastern Ohio. Lightning struck and killed a 60 year old man out tending cows in an open field in Monroe county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a stalled front across eastern Ohio. Lightning struck and killed a 60 year old man out tending cows in an open field in Monroe county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 5, 3:41 AM EST, 7 hours 19 minutes earlier.
Area forecast discussion, Feb 5, 3:41 AM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EST TUE FEB 5 2008
.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BECOME STATIONARY, WEST TO EAST,
ACROSS THE AREA TODAY THROUGH WEDNESDAY AFTERNOON. THIS
STATIONARY FRONT WILL BE THE FOCUS FOR REPEATED RAIN AND SCATTERED
THUNDERSTORMS. RAIN WILL BE HEAVY AT TIMES. LATE WEDNESDAY THE
FRONT WILL MOVE THROUGH WITH TEMPERATURES COOLING DOWN INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLOOD WATCH IS IN EFFECT THROUGH 4 PM WEDNESDAY AFTERNOON.
STATIONARY FRONT EXTENDING WEST TO EAST ACROSS THE AREA WILL FOCUS
RAIN AND SCATTERED THUNDERSTORMS. RAIN WILL BE HEAVY AT TIMES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
FLOOD WATCH IN EFFECT UNTIL 4 PM WEDNESDAY. MOIST SOIL CONDITIONS
FROM LAST FRIDAYS 1-2 INCH RAINFALL AND FROZEN SOIL CONDITIONS
JUST A FEW INCHES DOWN WILL LEAD TO RAPID RUNOFF. FRONT MOVES
THROUGH WEDNESDAY LATE AFTERNOON/EVENING WITH COLDER AIR MOVING IN
FROM THE NORTHWEST. THURSDAY AND THURSDAY NIGHT WILL BE DRY, BUT
COLDER. FRIDAY AND ON INTO FRIDAY NIGHT THERE IS A COLD FRONTAL
PASSAGE AND THE CHANCE FOR SNOW SHOWERS.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
COOLER WEATHER WL RTN TO THE UPR OHIO VALLEY FOR THE WEEKEND WITH
THE DVLPMNT OF AN ERN CONUS TROF. PCPN CHCS WL BE NR CLIMO NORMS
SPPRTD BY DISTURBANCES ROTATING THRU THE TROF WITH LAKE AND RIDGE
ENHANCEMENT POSSIBLE.
SOME MODERATION AND DRYING IS IND AS EARLY-WEEK PROGRESSES WITH
OVRALL FLOW PROJECTED TO FLATTEN ONCE AGAIN.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
LOW PRES WL DIG TWD THE GREAT LAKES TDA...PULLING A WARM FRONT ACRS
THE UPR OH VALLEY TERMINALS EARLY THIS MRNG. TAF PROGS ARE OF CIGS
REDUCED TO MVFR LVLS EXCEPT FOR A BRIEF BREAK EXPECTED IMMEDIATELY
AFTER WARM FRONT PASSAGE. -SHRA WL BE RESTRICTED TIL NR/AFTER
DAYBREAK WHEN AFORE-MENTIONED LOW DRAGS A COLD FRONT TWD THE
REGION.
RIDGING/SW FLOW ALOFT WL INHIBIT PASSAGE AND HANG THE BNDRY VERY NR
PIT. THIS STALLED FRONT WL BE THE CONTD FOCUS FOR MSTR CNVRGNCE TIL
LOW PRES MOVG ALNG THE FRONT FINALLY DRAGS IT SWD LATE ON WED. IN
THE MEANTIME...MVFR TO IFR CONDITIONS MAY BE EXPECTED WITH PCPN
INCRSG AFTR DAYBREAK. WIND WL VEER TO THE SW AND W WITH GUSTS TO
APPROX 20KTS...ALTHOUGH PORTS FM PIT NWD MAY SEE A WIND DCRS AS
PREFRONTAL TROF SETTLES SWD.
VFR CONDITIONS ARE CURRENTLY EXPECTED FOR THU...BUT LLVLS WL RMN NR
SATURATION AND CONDITIONS ARE EXPECTED TO REDETERIORATE AS ANOTHER
SYS XS THE LAKES AND PULLS A FRONT TWD UPR OH VALLEY PORTS. ANOTHER
BREAK IN WX MAY BE EXPECTED ON FRI...AGAIN WINDOW WL BE BRIEF WITH
ANOTHER LOW PROJECTED FOR SATURDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH FROM NOON EST TODAY THROUGH WEDNESDAY AFTERNOON
FOR OHZ039>041-048>050-057>059.
PA...FLOOD WATCH FROM NOON EST TODAY THROUGH WEDNESDAY AFTERNOON
FOR PAZ007>009-013>016-020>023-029-030.
WV...FLOOD WATCH FROM NOON EST TODAY THROUGH WEDNESDAY AFTERNOON
FOR WVZ001>003.
&&Hazardous weather outlook, Feb 5, 4:01 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 AM EST TUE FEB 5 2008
OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-030-
WVZ001>003-060915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-HANCOCK-BROOKE-OHIO-
401 AM EST TUE FEB 5 2008
...FLOOD WATCH IN EFFECT FROM NOON EST TODAY THROUGH WEDNESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
RIVER RISES ARE EXPECTED WITH CRESTS OCCURRING ON WEDNESDAY AND
THURSDAY. SOME CRESTS MAY APPROACH FLOOD STAGE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ068-069-PAZ031-032-WVZ004-012-021>023-041-060915-
GARRETT-NOBLE-MONROE-GREENE-FAYETTE-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
401 AM EST TUE FEB 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 5, 8:11 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
811 AM EST TUE FEB 5 2008
MDZ001-OHZ049-050-057>059-068-069-PAZ014-021-022-029>032-WVZ002>004-
012-021>023-051415-
ALLEGHENY PA-ARMSTRONG PA-BELMONT OH-BROOKE WV-BUTLER PA-FAYETTE
PA-GARRETT MD-GREENE PA-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARION
WV-MARSHALL WV-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO
WV-PRESTON WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
811 AM EST TUE FEB 5 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...MONROE...NOBLE...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...JEFFERSON...FAYETTE...ARMSTRONG...WASHINGTON...
ALLEGHENY...WESTMORELAND...BUTLER...GREENE...MARION...WETZEL...
PRESTON...MONONGALIA...MARSHALL...OHIO AND BROOKE...
AT 804 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF FORD CITY TO 6 MILES NORTHWEST OF CANNELVILLE...OR ALONG
A LINE EXTENDING FROM 4 MILES EAST OF KITTANNING TO 4 MILES NORTHEAST
OF EAST FULTONHAM...MOVING SOUTHEAST AT 65 MPH. WIND GUSTS TO 35 MPH
WILL BE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ELFINWILD...ALLISON PARK...APOLLO...AVELLA AND CURRY
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Feb 5, 9:17 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 AM EST TUE FEB 5 2008
MDZ001-OHZ069-PAZ021-023-029>032-WVZ004-012-021>023-041-051515-
ALLEGHENY PA-FAYETTE PA-GARRETT MD-GREENE PA-INDIANA PA-MARION
WV-MARSHALL WV-MONONGALIA WV-MONROE OH-PRESTON WV-TUCKER
WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
917 AM EST TUE FEB 5 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...MONROE...FAYETTE...WASHINGTON...ALLEGHENY...WESTMORELAND...
INDIANA...GREENE...TUCKER...MARION...WETZEL...PRESTON...MONONGALIA
AND MARSHALL...
AT 913 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES
NORTHWEST OF MONONGAHELA TO 3 MILES WEST OF HANNIBAL...OR ALONG A
LINE EXTENDING FROM SEWICKLEY TO 3 MILES WEST OF HANNIBAL...MOVING
SOUTHEAST AT 70 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING 40
MPH WIND GUSTS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ARMAGH...NORTH BELLE VERNON...BELLE VERNON...BENTLEYVILLE AND
BLAIRSVILLE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Lightning, Monroe
- When
- February 5, 11:00 AM EST
- Where
- Monroe County, Lewisville
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.770, -81.220
Emergency management reported lightning struck and killed a 60 year old man out tending cows in an open field in Lewisville.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, February 5 to 6, 200824 deaths · 76 injured · $37 million · EF3 · 50 events
- Tornadoes and Hail in Arkansas, February 5, 200814 deaths · 175 injured · $137 million · EF4 · 39 events
- Tornadoes and Hail in Tennessee, February 5, 20089 deaths · 84 injured · $231 million · EF4 · 53 events
- Tornadoes and Flash Flooding in Kentucky, February 5 to 6, 20084 deaths · 16 injured · $17 million · EF3 · 66 events
- Tornadoes and Hail in Kentucky, February 5, 20083 deaths · 27 injured · $26 million · EF3 · 21 events
- Tornadoes and Hail in Mississippi, February 5 to 6, 200818 injured · $64 million · EF3 · 30 events
- Winter Weather in Texas, February 5, 20082 deaths · 5 injured · $15,000 · 1 event
- Flooding in Indiana, February 5 to 29, 20086 injured · $2.1 million · 42 events
- Tornadoes and Hail in Missouri, February 5, 2008$520,000 · EF2 · 10 events
- Tornado and Damaging Winds in Indiana, February 5, 2008$2.2 million · EF1 · 33 events
- Tornadoes and Hail in Arkansas, February 5, 20084 injured · $309,000 · EF1 · 19 events
- Tornadoes and Hail in Arkansas, February 5, 2008$1.7 million · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102584.